Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 26, 2025, 1:10 AM CDT for Rapides Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2025, 1:10 AM CDT (06:10 UTC)
- Expired
- Oct 26, 2025, 4:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 36 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted.
552
WGUS54 KLCH 260610
FFWLCH
LAC079-260945-
/O.NEW.KLCH.FF.W.0072.251026T0610Z-251026T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
110 AM CDT Sun Oct 26 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Rapides Parish in central Louisiana...
* Until 445 AM CDT.
* At 110 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alexandria, Pineville, Boyce, Alexandria International Airport,
Hineston, Lena, Ball, Gardner, Otis, Elmer, Timber Trails, Sieper,
Tioga, Kingsville, Clifton, Paradise and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3118 9248 3110 9272 3115 9283 3125 9283
3125 9285 3129 9287 3139 9290 3152 9272
3149 9270 3150 9268 3147 9271 3145 9271
3145 9268 3143 9269 3142 9268 3140 9270
3141 9267 3139 9266 3146 9230 3137 9233
FLASH FLOOD...RADAR INDICATED
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 12:41 AM CDT, 29 minutes earlier. Its key messages:
- -There is a Slight Risk (level 2 of 4) for Excessive Rainfall and a Slight Risk (level 2 of 5) for Severe Thunderstorms through 12Z this morning.
- Conditions will improve from west to east today as a low pressure system moves across the Ark-La-Tex
- A much cooler airmass will arrive during the middle of the coming week.
Area forecast discussion, Oct 26, 12:41 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1241 AM CDT Sun Oct 26 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
-There is a Slight Risk (level 2 of 4) for Excessive Rainfall and
a Slight Risk (level 2 of 5) for Severe Thunderstorms through 12Z
this morning.
- Conditions will improve from west to east today as a low
pressure system moves across the Ark-La-Tex
- A much cooler airmass will arrive during the middle of the
coming week.
&&
.SHORT TERM...
(Today through Tuesday night)
Issued at 1230 AM CDT Sun Oct 26 2025
An active weather night is ongoing across southeast TX and south LA,
as a stacked low pressure system moves across the ARK-LA-TEX. The
potential for severe weather will continue through the remainder of
the overnight period, and should begin to largely die down around
sunrise. Until then, all modes of severe weather will be possible,
particularly for our LA parishes, along with the potential for
localized flash flooding.
Today, the surface low will be moving across northern LA/southern AR
with a trailing cold front sweeping through the forecast area
through the afternoon hours. Until the front moves through we could
see some isolated shower activity rotating around the back side of
the low, but for the most cloudy and mild weather is expected with
high temperatures reaching into the upper 70s to low 80s this
afternoon. The remainder of the short term will bring much of the
same, as today's front essentially lays down along the coast for a
brief period Monday into Tuesday before lifting inland again Tuesday
and merging with another front and low in the Southern Plains. Until
then, seasonal temperatures and dry conditions prevail. Rain chances
remain near zero until late Tuesday when the next front arrives.
This boundary will bring our first taste of significantly cooler air
as we head into the long term period.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 1229 AM CDT Sun Oct 26 2025
Waking up Wednesday morning it will finally feel like sweater
weather across southeast Texas and south LA, as a significant upper
low takes shape across the eastern CONUS. Wednesday morning lows
will dip into the upper 40s to mid 50s, while daytime highs reach
into the mid 60s to upper 60s as significant CAA takes shape. Below
average temperatures and dry weather continue through the end of the
work week, with Thurs night/Fri morning bringing the coolest
temperatures of the period, ranging from the upper 30s across CENLA
to the low to mid 40s elsewhere. Temperatures begin to slowly
moderate Fri through Sun, but remain near or below normal ranging
from the upper 60s to upper 70s for highs and mid 40s to mid 50s for
lows. With continued CAA aloft and high pressure at the surface, dry
conditions prevail as well. Overall, a very pleasant and welcomed
change is on tap throughout the long term.
&&
.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Sun Oct 26 2025
No major updates since the previous TAF package. Only update would
be the bringing timing up slightly as storms have progressed
quicker than previously expected. Otherwise, still expecting
conditions to deteriorate across Acadiana within the next couple
of hours, while conditions slowly improve from the west around the
same time. By 12-14Z most of the strongest storms will be to our
east, while a few isolated showers/storms may continue to rotate
around the low pressure center into the area through the late
morning hours. By the afternoon, all sites will be returning the
VFR with conditions steadily improving.
&&
.MARINE...
Issued at 1230 AM CDT Sun Oct 26 2025
A line of showers and storms will progress west to east through
the coastal waters through the next several hours, with conditions
eventually improving from west to east through the mid morning
into the early afternoon hours with the passage of a front. Winds
shift NW to N behind the boundary, remaining fairly light and out
of the N through tomorrow. Light winds continue through Tuesday
until the passage of another front Tuesday evening/night. This
next front will be much more robust with a strong high pressure
ridge building in behind it causing the pressure gradient to
tighten overhead. Winds strengthen significantly overnight Tues
into Wed morning, remaining strong and gusty thereafter into the
later half of the week.
&&
.FIRE WEATHER...
Issued at 1230 AM CDT Sun Oct 26 2025
Conditions improve through the morning hours today as a low
pressure system sweep across the Ark-La-Tex. No robust cold/dry
airmass will move in behind the main front, so humid conditions
and isolated rain chances remain in the forecast until Tuesday
when a robust cold front moves through. A much colder, drier
airmass arrives Wednesday and remains through the week, with
elevated fire weather conditions expected on Wednesday immediately
behind the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 57 76 53 / 40 10 0 0
LCH 81 62 80 60 / 40 0 0 0
LFT 81 62 79 58 / 70 10 0 0
BPT 81 61 82 63 / 20 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 7 AM CDT this morning for LAZ073-
074-241-252>254.
TX...Coastal Flood Advisory until 7 AM CDT this morning for TXZ615-
616.
GM...Small Craft Advisory until 1 AM CDT early this morning for
GMZ450-452-455-470-472-475.
&&
SHORT TERM...17
LONG TERM....17
AVIATION...17In the hours before
Special weather statement, Oct 25, 10:45 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1045 PM CDT Sat Oct 25 2025
LAZ027-028-260430-
Vernon LA-Rapides LA-
1045 PM CDT Sat Oct 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES THROUGH 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacamp, or 10 miles northwest of Hineston, moving northeast at 45
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Boyce, Lena, Alexandria International Airport, Ball,
Lacamp, Timber Trails, Clifton, Flatwoods, Otis, Leander, Sieper,
Gardner, and Simpson.
This includes Interstate 49 between mile markers 90 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3142 9269 3141 9268
3140 9269 3140 9267 3139 9266 3145 9234
3109 9289 3121 9304 3135 9298 3137 9292
3139 9291 3139 9289 3152 9272
TIME...MOT...LOC 0345Z 222DEG 38KT 3121 9291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Oct 26, 12:34 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1234 AM CDT Sun Oct 26 2025
LAZ028-031-032-260615-
Evangeline LA-Allen LA-Rapides LA-
1234 AM CDT Sun Oct 26 2025
...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTHWESTERN EVANGELINE
AND NORTHEASTERN ALLEN PARISHES THROUGH 115 AM CDT...
At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gardner to near Allen Parish Airport. Movement
was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Pineville, Oakdale, Glenmora, Cheneyville, Elizabeth,
Turkey Creek, Alexandria International Airport, Hineston, Ball,
Lecompte, Tioga, Timber Trails, Esler Regional Airport, Otis, Elmer,
Kingsville, Allen Parish Airport, Poland, and Kolin.
This includes Interstate 49 between mile markers 56 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 600 AM CDT for central and
southwestern Louisiana.
&&
LAT...LON 3085 9231 3067 9283 3130 9275 3140 9258
3147 9223
TIME...MOT...LOC 0534Z 241DEG 39KT 3127 9270 3078 9276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BrazzellLocal storm report, Oct 26, 12:48 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1248 AM CDT Sun Oct 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM Tstm Wnd Gst 74 S Burns Point 28.50N 91.58W
10/26/2025 M32 MPH GMZ475 LA AWOS
AWOS station KEKE 74 S Burns Point.
&&
NRSLocal storm report, Oct 26, 12:57 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1257 AM CDT Sun Oct 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM Tornado 3 E Sulphur 30.22N 93.33W
10/25/2025 Calcasieu LA Public
Seeing considerable damage in the Hollywood
community of Sulphur. This is likely from
the tornado.
&&Local storm report, Oct 26, 12:59 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1259 AM CDT Sun Oct 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM Marine Tstm Wind 3 SW Cameron 29.77N 93.34W
10/26/2025 M41 MPH GMZ432 LA Buoy
Buoy station CAPL1 Calcasieu Pass, LA.
&&Special weather statement, Oct 26, 1:06 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
106 AM CDT Sun Oct 26 2025
LAZ074-152-252-260645-
Upper Vermilion LA-Lower Vermilion LA-East Cameron LA-
106 AM CDT Sun Oct 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CAMERON AND WESTERN
VERMILION PARISHES THROUGH 145 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lacassine National Wildlife Refuge, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cameron, Grand Chenier, Rockefeller Wildlife Range, Klondike,
Lacassine National Wildlife Refuge, Lowry, Creole, and Rutherford
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for southwestern
Louisiana.
&&
LAT...LON 2979 9324 3004 9285 3004 9253 2959 9260
TIME...MOT...LOC 0606Z 254DEG 19KT 2991 9297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SlaughterThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:39 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Oct 25, 9:34 PM CDT | Special Weather Statement | LCH | Vernon | 41 min |
| Oct 25, 10:25 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 35 min |
| Oct 25, 10:28 PM CDT | Tornado Warning | LCH | Calcasieu | 32 min |
| Oct 25, 10:39 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 36 min |
| Oct 25, 10:45 PM CDT | Special Weather Statement | LCH | Rapides | 45 min |
| Oct 25, 10:52 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 53 min |
| Oct 25, 10:55 PM CDT | Tornado Warning | LCH | Calcasieu | 35 min |
| Oct 25, 11:37 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 53 min |
| Oct 25, 11:38 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 21 min |
| Oct 25, 11:41 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 4 hr |
| Oct 25, 11:44 PM CDT | Tornado Warning | LCH | Calcasieu | 16 min |
| Oct 25, 11:57 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 18 min |
| Oct 26, 12:10 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 48 min |
| Oct 26, 12:12 AM CDT | Special Marine Warning | LCH | 48 min | |
| Oct 26, 12:22 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 23 min |
| Oct 26, 12:30 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Jefferson Davis | 60 min |
| Oct 26, 12:34 AM CDT | Special Weather Statement | LCH | Rapides | 41 min |
| Oct 26, 1:06 AM CDT | Special Weather Statement | LCH | Cameron | 39 min |
| Oct 26, 1:27 AM CDT | Special Weather Statement | LCH | Acadia | 33 min |
| Oct 26, 1:33 AM CDT | Special Marine Warning | LCH | 57 min | |
| Oct 26, 1:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 23 min |
| Oct 26, 2:05 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Lafayette, Vermilion | 55 min |
| Oct 26, 2:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| Oct 26, 2:55 AM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| Oct 26, 3:06 AM CDT | Special Marine Warning | LCH | 24 min | |
| Oct 26, 3:28 AM CDT | Special Marine Warning | LCH | 32 min | |
| Oct 26, 4:04 AM CDT | Special Marine Warning | LCH | 29 min | |
| Oct 26, 4:40 AM CDT | Special Marine Warning | LCH | 33 min | |
| Oct 26, 5:22 AM CDT | Special Marine Warning | LCH | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.